Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Diagnostics
Question: Right leg severe pain after heart cath
|oldhen - Tue Jan 16, 2007 10:29 pm|
Hi I am a 53 Female who had a right side heart cath with an angio-seal closure device. At first my leg was wonderful for about two weeks that was Sept 9, 2006.
Since then I have had trouble walking, severe pain in right leg from groin to thigh thigh to knee. Limping, I am in severe pain unless I am on pain medication.
I have had MRI of lower Back
2 ultrasounds of leg
X-Ray of Hip
Nevere Induction tests
So why am I having this pain in my leg?
Could it be I am having an reaction to the angio-seal?
Or is it an inflamation of my femoral artery?
All I have got was the run around from doctors who I am sure think I am nuts But My leg is seriously something wrong.
Any help would sure be appreciated.
|oldhen - Fri Jan 26, 2007 8:54 pm|
Thanks for honest opions I thought we could get a answer of some sort.
Were can one go for a diagnoses? Something is wrong with my leg.
I hope a caring doctor could answer this.
|John Kenyon, CNA - Tue Jan 30, 2007 1:27 pm|
Hello again - A referral to a vascular surgeon might be the next step in solving this mystery.
Please let us know anything new
|oldhen - Tue Jan 30, 2007 3:01 pm|
Hi I went to the vascular doctor just the other day and he said it is scar tissue and that I need to go back to the cardiologist who did the surgery.
Last night my local hospital had a heart question and answer program and we could call in and ask the cardiologists any question and he said
The femoral artery has a nerve that runs very close to it and he thought they had punctured my nerve I also followed up with my primary this morning and he said he agreed with both the vascular and cardiologist. And he upped my Lyrica and gave me some lortab till I see the cardiologist which is the 1st. of Febuary.
Thanks for your answer
I appreciate yah
|John Kenyon, CNA - Tue Jan 30, 2007 9:04 pm|
Hi again- You're one step ahead. That's great! It's an awfully rare complication of routine angiography, but we're also all slightly different in how we're assembled. That nerve is parallel to the femoral artery, but in some it's a lot closer than others. Yours may well have been in just the right (or wrong) place where the catheter went in. What a shame you've had to deal with so much discomfort, but how wonderful you stumbled over what seems to have eluded everyone up til now. Here's hoping the Lyrica works for now and that you find a permanent solution with the help of the doctor.
Good luck to you! Do let us know how things go.
|oldhen - Sat Feb 03, 2007 10:44 pm|
well guess what went to the cardiologist he ran a CT scan and said he couldn't find what was causing my pain.
I kinda had a feeling that he would say that because I know it is tied into my heart cath somehow.
Now what is my next step to get a diagnoses?
|John Kenyon, CNA - Sun Feb 04, 2007 1:49 am|
Hello oldhen - Well it sounds like you've run into a bottleneck. At this point you have a diagnosis, from the vascular surgeon, but he seems to think the cardiologist should correct the problem, which is actually an odd response because the cardiologist isn't really a vascular surgeon. All of the specialists and your primary
provider now need to huddle and come up with a plan of treatment for this. It can be treated medically and may not be treatable surgically, but at this point it sounds like you're getting the ping pong approach - bounced back and forth between specialists, both (or all) of which should have a hand in deciding what's the best way to manage the problem. The Lyrica may well do the trick in time, and it's always tricky treating a nerve impingement involving scar tissue, which may be adhering to the nerve. A CT scan won't usually show up much in the way of soft tissue, which a recent scar is (although with time it will probably accrue some calcium and become visible but that could take years) and CT won't show blood vessels and nerves at all, so that's not going to demonstrate the problem very well. You need yourself a good quarterback at this point, someone to coordinate the effort. That probably should be your primary physician.
Good luck to you and I hope the Lyrica helps block the pain while you're waiting for a more definite prognosis.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.